0
Get Alert
Please Wait... Processing your request... Please Wait.
You must sign in to sign-up for alerts.

Please confirm that your email address is correct, so you can successfully receive this alert.

Letters   |    
Olanzapine-Induced Tardive Dystonia: a Case Report
Sundar Gnanavel, M.D.; Sivakumar Thanapal, M.D.; Sudhir K. Khandelwal, M.D., M.R.C.Psych.; Mamta Sood, M.D.
The Journal of Neuropsychiatry and Clinical Neurosciences 2014;26:E24-E25. doi:10.1176/appi.neuropsych.13040077
View Author and Article Information

The authors report no financial relationships with commercial interests.

Dept. of Psychiatry, All India Institute of Medical Sciences, New Delhi, India

Send correspondence to Dr. Gnanavel; e-mail: sundar221103@yahoo.com

Copyright © 2014 by the American Psychiatric Association

Extract

To the Editor: Tardive dystonia is a rare and delayed side effect, reported with the use of antipsychotic drugs that occurs at a frequency of 1%−4%.1 Tardive dystonia is usually associated with the use of typical antipsychotics. However, there are a few case reports describing it in patients treated with various atypical antipsychotics such as aripiprazole.2 We report a patient with unspecified psychosis who developed cervical tardive dystonia on treatment with olanzapine.

Figures in this Article

First Page Preview

View Large
First page PDF preview
Your Session has timed out. Please sign back in to continue.
Sign In Your Session has timed out. Please sign back in to continue.
Sign In to Access Full Content
 
Username
Password
Sign in via Athens (What is this?)
Athens is a service for single sign-on which enables access to all of an institution's subscriptions on- or off-site.
Not a subscriber?

Subscribe Now/Learn More

PsychiatryOnline subscription options offer access to the DSM-5 library, books, journals, CME, and patient resources. This all-in-one virtual library provides psychiatrists and mental health professionals with key resources for diagnosis, treatment, research, and professional development.

Need more help? PsychiatryOnline Customer Service may be reached by emailing PsychiatryOnline@psych.org or by calling 800-368-5777 (in the U.S.) or 703-907-7322 (outside the U.S.).

+

References

Burke  RE;  Fahn  S;  Jankovic  J  et al:  Tardive dystonia: Late onset and persistent dystonia caused by antipsychotic drugs.  Neurology 1982; 32:1335–1346
[CrossRef] | [PubMed]
 
Oomen  E;  Chand  PK;  Sharma  PSVN:  Aripiprazole induced tardive dystonia.  Prim Care Companion J Clin Psychiatry 2006; 8:378–379
[PubMed]
 
Overall  JE;  Drham  DR:  The brief psychiatric rating scale.  Psychol Rep 1962; 10:799–812
[CrossRef]
 
Alcohol Drug Abuse and Mental Health Administration:  Abnormal involuntary movement scale (AIMS) .  Washington, DC,  Department of Health, Education and Welfare, 1974
 
Van Harten  PN;  Kahn  RS:  Tardive dystonia.  Schizophr Bull 1999; 25:741–748
[CrossRef] | [PubMed]
 
References Container
+
+

CME Activity

There is currently no quiz available for this resource. Please click here to go to the CME page to find another.
Submit a Comments
Please read the other comments before you post yours. Contributors must reveal any conflict of interest.
Comments are moderated and will appear on the site at the discertion of APA editorial staff.

* = Required Field
(if multiple authors, separate names by comma)
Example: John Doe



Related Content
Books
Manual of Clinical Psychopharmacology, 7th Edition > Chapter 1.  >
Manual of Clinical Psychopharmacology, 7th Edition > Chapter 4.  >
Manual of Clinical Psychopharmacology, 7th Edition > Chapter 4.  >
Manual of Clinical Psychopharmacology, 7th Edition > Chapter 4.  >
Manual of Clinical Psychopharmacology, 7th Edition > Chapter 10.  >
Topic Collections
Psychiatric News
Read more at Psychiatric News >>
APA Guidelines
PubMed Articles